Alert archive / Pennsylvania / Tornado Warnings in 2025

Tornado Warning 19, NWS Pittsburgh, PA

June 8, 2025Allegheny County, Washington County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Jun 8, 2025, 3:55 PM EDT for Allegheny County, Washington County, Pennsylvania. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2025, 3:55 PM EDT (19:55 UTC)
Expired
Jun 8, 2025, 4:16 PM EDT
In force
21 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Allegheny County, PA, Washington County, PA

The radar

The Pittsburgh radar (KPBZ), 24 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jun 8, 3:22 PM EDT, 33 minutes earlier.

Area forecast discussion, Jun 8, 3:22 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
322 PM EDT Sun Jun 8 2025

.SYNOPSIS...
Unsettled weather is expected through Tuesday with a series of
crossing disturbances. Strong wind gusts and localized flooding
remain possible in heavier storms. Dry conditions expected
Tuesday night through Thursday night. Wet weather expected to
return Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
KEY MESSAGES:

- Flood Watch in effect today through 10pm for excessive
  rainfall.
- Marginal Severe and Slight Excessive Rainfall Outlooks.
---------------------------------------------------------------

The warm front from a low over eastern Ohio has already passed
through the area which brought the steady area of rain. The cold
front is forecast to move through the region this afternoon/evening
bringing thunderstorms and the potential for locally heavy rainfall.
The current track will take the low center across Ohio and just
north of Pittsburgh. A northerly low over Lake Erie and western New
York would put us in a warm sector where the latest HREF suggests
moderate probabilities (40%-60%) of at least marginal instability
(SBCAPE > 500 J/kg) and deep-layer shear exceeding 40 knots in
southwestern PA and northern WV, which would support hail and
damaging wind threat.

The other main threat for today will be rainfall. Right now, the
highest confidence in the potential for heavy rainfall is generally
near and Laurel Highlands and south of the Mason-Dixon line. In
these areas, both the NBM and HREF suggest medium to high
probabilities (40-70%) of at least an inch of rainfall from this
system. Meanwhile, farther north, there is lower confidence as
the NBM shows a 15-25% probability for an inch while the HREF
suggests a second local probability maximum of 30-40% over
portions of southern Mercer and Venango counties. These
variances are likely attributed to differences in the surface
low track, but the key takeaway is that at least a low-end
threat for additional heavy rainfall exists across southern
portions of our area. This is especially the case for areas that
have already seen heavy rainfall in recent days, where soils
are more likely to be saturated and runoff more efficient. A
Flood Watch remains in effect through 10pm.

Overnight, some lingering showers and thunderstorms are expected in
the eastern portion of our region as a trailing cold front drapes
across the area.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
KEY MESSAGES:

- Slight Severe and Excessive Rainfall Outlooks for Monday
- Unsettled weather continues through Tuesday morning.
- Conditions dry during the daytime on Tuesday.
----------------------------------------------------------------

The trailing cold front will serve as a focus for additional
convection on Monday. Ensembles suggesting moderate to high
probabilities of at least 1000 J/kg SBCAPE and 30 mph 0-6km
wind shear ahead of this front. There will once again be a risk
for strong to severe storms Monday afternoon with the main
threats as wind and marginal chance for isolated tornadoes. The
Storm Prediction Center has highlighted marginal risks for
severe storms.

Additionally, the residence time of the boundary will continue
to support some potential for excessive rainfall. The Weather
Prediction Center has highlighted a slight risk of excessive
rainfall for Monday. With PWATs crossing the 1.4 to 1.5
threshold, we begin to get into the 90th percentile for
precipitable water.

On Monday night, the upper trough finally advances eastward
across the Ohio Valley and northeast of the area by Tuesday
evening. More showers and storms will accompany this passage
and, given amount of rain that will have fallen on prior days,
carry a continued threat for excessive rainfall and localized
flooding. With the front out of our region, Tuesday night is
expected to be dry.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
KEY MESSAGES:

- Dry and less humid weather returns Wednesday through Thursday
  night.
-------------------------------------------------------------------

High pressure builds into the region Tuesday night into
Wednesday resulting in dry weather from Wednesday through
Thursday night, along with a slow warming trend. A passing
trough will bring a chance of rainfall back to the area for
Friday. Deep-layer flow during this period will be out of the
southwest and thus it will remain to be seen if the potential
leads to any severe or flood risk. Saturday will likely hold a
continued chance of precip.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A surface low currently located over eastern Ohio will drift
northeastward across the local area through the remainder of the
day. The shield of more widespread, steady rainfall associated
with the warm front has moved north of PIT and will continue to
impact FKL/DUJ over the next few hours. Farther south, deeper
mixing in a destabilizing warm sector has helped scatter clouds
and lift bases to high-end MVFR or VFR, though this is also
where scattered thunderstorms are beginning to develop and will
continue to do so through the remainder of the afternoon. A few
of these storms could produce strong wind gusts and large hail.

Convection tapers off after sunset with the loss of daytime
heating, with low-end MVFR or IFR ceilings and visibilities
settling into most of the area (except ZZV) overnight due to
lingering near-surface moisture from the day's rainfall.

Conditions improve to low-end VFR mid to late Monday morning
with the onset of daytime heating/mixing.

Outlook...
A strong cold front brings showers, thunderstorms, and
restrictions to the area Monday afternoon and evening. Cig
restrictions are possible Monday night after FROPA, with patchy
restrictions in scattered showers Tuesday under a crossing upper
trough. VFR returns Wednesday and Thursday under high pressure.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 10 PM EDT this evening for PAZ020-021-029-
     031-073>076.
OH...Flood Watch until 10 PM EDT this evening for OHZ049-050-058-
     059-068-069.
WV...Flood Watch until 10 PM EDT this evening for WVZ001>004-012-
     021-509>514.

&&

SYNOPSIS...Lupo
NEAR TERM...Shallenberger/Lupo
SHORT TERM...Shallenberger/Lupo
LONG TERM...Shallenberger/Lupo
AVIATION...Cermak
Hazardous weather outlook, Jun 8, 2:52 AM EDT, 13 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
252 AM EDT Sun Jun 8 2025

OHZ039>041-048-057-PAZ007>009-013>016-022-077-078-090700-
Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong-Indiana-
Higher Elevations of Indiana-
252 AM EDT Sun Jun 8 2025

This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.

.DAY ONE...Today and tonight.

Heavy rainfall is possible with showers and storms today which may
lead to localized flooding. Another round of severe weather is also
possibility today, with Marginal (1 out of 5) risk in effect for
areas south and east of Pittsburgh. The main threats will be damaging
winds and an isolated tornado can't be ruled out. Locally heavy
rainfall is possible today which may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another round of severe weather is a possibility Monday, with
Slight (2 out of 5) risk in effect for part of the area and a
Marginal over the rest. Heavy rainfall is also possible on Monday
which may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ049-050-058-059-068-069-PAZ020-021-029-031-073>076-WVZ001>004-012-
021-509>514-090700-
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
252 AM EDT Sun Jun 8 2025

...FLOOD WATCH IN EFFECT FROM 7 AM EDT THIS MORNING THROUGH THIS
EVENING...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Flood Watch.

Another round of severe weather is a possibility today, with
Marginal (1 out of 5) risk in effect for areas south and east of
Pittsburgh. The main threats will be damaging winds, heavy rainfall,
and an isolated tornado can't be ruled out.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Another round of severe weather is a possibility Monday, with
Slight (2 out of 5) risk in effect for part of the area and a
Marginal over the rest. Heavy rainfall is also possible on Monday
which may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Shallenberger

In the hours before

Local storm report, Jun 8, 3:31 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
331 PM EDT Sun Jun 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     Flash Flood      2 WSW Fairmont          39.47N 80.18W
06/08/2025                   Marion             WV   911 Call Center

            Creek out of its banks.

&&

FM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:34 PM EDTTornado WarningPBZWashington26 min
Jun 8, 3:47 PM EDTTornado WarningPBZWestmoreland28 min
Jun 8, 4:17 PM EDTFlash Flood WarningPBZAllegheny62 min
Jun 8, 3:24 PM EDTFlash Flood WarningPBZMarion, Monongalia2 hr

Nearby

Tornado Warnings in Pennsylvania, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.